helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
Debbie Hizer

Nausea attacks are they PD or meds

4 posts in this topic

Hi Dr.,  I was diagnosed in 2010 and at this juncture the meds work very well for me.  Most people do not even know I have PD on my job.  I have a very stressful job and commute public transportation 3 hours each day.  I presently take 1 mg Azilect, 6 tabs a day of 25/100 generic sinement, and one Neupro patch 2mg a day.   Last new med was Neupro added in about March of this year.  Beginning shortly after I started Neupro I started having attacks where I am so nauseous and I feel like I have the flu (without fever or aches) I just feel bad.  This comes over me most times when my stomach is empty at the end of day coming home from work.  When I get home I have to lay down and rest before I eat.  It depends on how bad the attach is as to how much rest I have to have before I eat. Earlier this year, I was the care giver for my mother who was finally committed to a pysch unit and now nursing home.  During that period the attacks were really bad.   I just had an appointment with my neurologist this past week and she doesn't think it is the Neupro patch because if it made me nauseous the nausea would have been gone by now because I have been on the patch for too long.  The attacks don't happen all of the time.  If I am stressed out or have overdone it then I definitely get an attack.  My Neurologist told me to go to my primary care and get gastro testing.  What do you think.  I think it is either the Neupro patch or it is just a symptom of PD.  A friend at work's aunt has PD and he says she gets sick and can't get out of bed on the days she is sick.  

 

Share this post


Link to post
Share on other sites

This could still be the Neupro patch.  I think you should work through this slowly with your neurologist, but if it doesn't resolve consider tapering the neupro as it is a common side effect of dopamine agonists.  Domperidone also is a great anti-nausea drug for PD patients if available.

Share this post


Link to post
Share on other sites

Good luck.

 

Nausea in Parkinson's disease can also be addressed with adding carbidopa (lodosyn) to levodopa, or by using domperidone.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0